HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Acne (https://www.healthboards.com/boards/acne/)
-   -   Post-Accutane (https://www.healthboards.com/boards/acne/336657-post-accutane.html)

ksk226 10-28-2005 07:16 PM

Post-Accutane
 
Dear Readers:

I decided to just post a comment for those who are thinking about going on accutane. Results definitely vary depending on the person, but it didn't work for me. I have had acne for 10 years, since I started high school and used and bought everything that one can think of. The money I spent on drugs, creams, facials, dermie visits. My last resort at least I thought, was accutane in 2003 and it did CLEAR my skin and nobody knew I was an acne patient for 10 years. I was thrilled and the quality of life definitely improved.

I did break out a little bit once in a while but it didn't last long, it would disappear in a matter of days so I wasn't bothered. The acne started coming back in 2005, exactly 2 years after. Now my face is exactly the same as before. ONLY, now it takes longer for certain products to work since I've been accutane, side effect I guess. My lips are still dry, I have to constantly use AQUAPHOR and redness is THERE. I can tell the bad side effects of accutane when I go for facials. My face normally cleared up after a few months but now it is taking longer.

This is just my situation, I know for some accutane has worked but I think there's a high chance that it will come back especially if acne has been haunting you for a while. I thought accutane was banned by the FDA now. I guess not. Let me know your thoughts. Though it didn't work for me, I hope it works for you!

california1 10-28-2005 07:39 PM

Re: Post-Accutane
 
im confused, it DID work for you... the problem is that it came back. acne has been known to return down the road even after successful treatments with accutane.

have you considered a second course? i wish you the best though with whatever treatment you decide on.

BostonGirl44 10-28-2005 08:01 PM

Re: Post-Accutane
 
I'm sorry that your acne came back after your course of accutane. I've been off accutane for 14 months now (after suffering with acne for 14 years). I had a few spots appear on my forehead shortly after going off but it cleared quickly and I've been acne-free ever since. I'm crossing my fingers that I continue to have success. I hope that whatever you choose to do next that it'll work for you. Acne stinks!

HarajukuGurl2005 10-28-2005 08:40 PM

Re: Post-Accutane
 
you could try spiro. i think most healthy people can be on this long-term.

pursesgalore 10-29-2005 08:56 PM

Re: Post-Accutane
 
My acne came back (nothing as bad but cystic) after a year off accutane. I went on a second course (low dose 20 mgs) for three months. Totally kicked it for five years.

I started to break out on my chin along with my period. Spiro did the trick.

If the acne is hormonal (chin, jaw and associated with periods) - try spiro. If not, I'd recommend a second course of accutane. I probably could have avoided a second course on accutane if I (or my derm) had understood about spiro and hormonal accutane.



Good luck.


All times are GMT -7. The time now is 04:58 AM.